MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9226
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero microbore pressure rated extension set was leaking.The following information was received by the initial reporter with the following verbatim.It was reported by customer that leaking tubing at the site of the filter.
 
Additional Manufacturer Narrative
The customer reported that tubing was leaking at the filter, and returned one used set of material mz9226, lot unknown.Upon initial visual examination, the set had no defects or abnormalities.The set was set to run water by gravity, and the complaint of leakage from the filter air vent was verified.The bd set was infused with water, to flush the system.The supplier of the filter component suggests a bubble test, which consists of infusing air into the set while submerged underwater.This test is for the air vent membrane of the filter, which is the main culprit involved in the filter leaks.The bubble test showed that the filter was working properly, which shows the filter's air vent membrane hydrophobicity was compromised.Another round of flushing plus dry time was able to restore the vents to their hydrophobic qualities.This means the filter did not leak after the cleaning process, and it rules out any manufacturing error with the filter.The root cause could not be determined.Potential scenarios exist where the end user may infuse drugs/solutions into the filter that can weaken or compromise the hydrophobic properties of the air vent, such as low-tension fluids like alcohol and lipids.A device history record review could not be performed because the lot number is unknown.

Brand Name
BD MAXZERO PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22127476
Report Number9616066-2025-01454
Device Sequence Number7421830
Product Code FPA
UDI-Device Identifier10885403240621
UDI-Public(01)10885403240621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9226
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown